Alert archive / Virginia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 4, NWS Blacksburg, VA

March 31, 2022Alleghany County, Bath County, Virginia; Greenbrier County, West Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Mar 31, 2022, 4:35 PM EDT for Alleghany County, Bath County, Virginia; Greenbrier County, West Virginia. It was in force for 40 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 31, 2022, 4:35 PM EDT (20:35 UTC)
Expired
Mar 31, 2022, 5:15 PM EDT
In force
40 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Alleghany County, VA, Bath County, VA, Greenbrier County, WV

The radar

The Roanoke radar (KFCX), 114 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 31, 4:35 PM EDTHAIL 0.51 Se Lewisburg, WV
Mar 31, 4:42 PM EDTHAIL 13 Ese Lewisburg Airport, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.6 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2022-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2022-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 361 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
779 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
361 m²/s²
0-3 km storm-relative helicity
490 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

077 
WUUS51 KRNK 312035
SVRRNK
VAC005-017-WVC025-312115-
/O.NEW.KRNK.SV.W.0004.220331T2035Z-220331T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
435 PM EDT Thu Mar 31 2022

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Northwestern Alleghany County in west central Virginia...
  Bath County in west central Virginia...
  Southeastern Greenbrier County in southeastern West Virginia...

* Until 515 PM EDT.

* At 435 PM EDT, a severe thunderstorm was located over Greenbrier
  River Trail, or near Lewisburg, moving northeast at 65 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Lewisburg...
  White Sulphur Springs...
  Warm Springs...
  Neola...
  Hot Springs...
  Lake Moomaw...
  and Greenbrier River Trail.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3822 7970 3808 7949 3770 8039 3772 8039
      3771 8041 3782 8049 3804 8017 3806 8011
      3806 7996 3811 7993 3813 7994 3816 7992
      3818 7992 3827 7979
TIME...MOT...LOC 2035Z 232DEG 57KT 3779 8038 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SH
2 follow-up statements
906 
WWUS51 KRNK 312058
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
458 PM EDT Thu Mar 31 2022

VAC005-017-WVC025-312115-
/O.CON.KRNK.SV.W.0004.000000T0000Z-220331T2115Z/
Alleghany VA-Bath VA-Greenbrier WV-
458 PM EDT Thu Mar 31 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR NORTHWESTERN ALLEGHANY...BATH COUNTIES IN WEST CENTRAL VIRGINIA AND
SOUTHEASTERN GREENBRIER COUNTIES IN SOUTHEASTERN WEST VIRGINIA...

At 456 PM EDT, a severe thunderstorm was located near Neola, moving
northeast at 65 mph. Additional strong storms were located near 
Mountain Grove and Bacova Junction. 

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Neola...
Warm Springs...
Hot Springs...
Lake Moomaw...
Mountain Grove...
Ingalls Field...
and Carloover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for LARGE HAIL AND DAMAGING WINDS. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3822 7970 3808 7949 3778 8020 3793 8033
      3804 8017 3806 8011 3806 7996 3811 7993
      3813 7994 3816 7992 3818 7992 3827 7979
TIME...MOT...LOC 2056Z 232DEG 57KT 3800 8004 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SH
493 
WWUS51 KRNK 312119
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
519 PM EDT Thu Mar 31 2022

VAC005-017-WVC025-312129-
/O.EXP.KRNK.SV.W.0004.000000T0000Z-220331T2115Z/
Alleghany VA-Bath VA-Greenbrier WV-
519 PM EDT Thu Mar 31 2022

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTHWESTERN ALLEGHANY...BATH COUNTIES IN WEST CENTRAL VIRGINIA AND
SOUTHEASTERN GREENBRIER COUNTIES IN SOUTHEASTERN WEST VIRGINIA HAS
EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been allowed to expire.  However gusty
winds are still possible with this thunderstorm.

LAT...LON 3822 7970 3808 7949 3778 8020 3793 8033
      3804 8017 3806 8011 3806 7996 3811 7993
      3813 7994 3816 7992 3818 7992 3827 7979
TIME...MOT...LOC 2119Z 232DEG 57KT 3821 7971 

$$

SH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 2:35 PM EDT, 2 hours earlier.

Area forecast discussion, Mar 31, 2:35 PM EDT, 2 hours before
Area Forecast Discussion
National Weather Service Blacksburg VA
235 PM EDT Thu Mar 31 2022

.SYNOPSIS...
A cold front crosses from west to east across the Mid Atlantic
region and Carolinas tonight triggering showers and
thunderstorms and leading in cooler and drier air. High pressure
builds in briefly for Saturday then another low pressure system
and cold front move through the Ohio Valley and eastern United
States Saturday night and Sunday. The next organized low
pressure system with widespread precipitation will impact the
area on Tuesday and Wednesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 100 PM EDT Thursday...

   Threat of severe weather continues into the evening.

   Leading pre-frontal band of light to moderate showers was moving
east through the foothills and piedmont early this afternoon.
Stronger winds aloft as shown on the RNK and GSO 12Z soundings have
been occasionally reaching the surface. 40 to 50 mph winds have been
observed with some of the more intense showers and along I-77
through Fancy Gap. The environment ahead of these showers will
have high shear and helicity.

    The cold front extended from eastern Ohio to extreme eastern
Tennessee early this afternoon. Enough breaks in the clouds for some
heating of the air mass ahead of the front, leading to large CAPE
and low Lifted Index. Aside from scattered multi-cell clusters, some
of the Hi-Res models suggest a line of thunderstorms will develop
from West Virginia to Pennsylvania and move east through the late
afternoon and evening.

Post frontal wind gradually turns to the northwest by Friday morning
with 40 to 50 knot low level jet. Pressure rises of 5-7MB/6hr behind
the front also support gusty wind. Short wave energy near the upper
trough axis will enhance the upslope precipitation in the mountains.
The strongest cold air advection will be tonight as the 850MB
temperatures drop to around zero as far south as the northern tier
of counties in North Carolina adjacent to the Virginia border. Not
much change in the air mass on Friday so maximum temperatures will
be 10 to 20 degrees cold than today, or 5 to 15 degrees below
normal. Southeast West Virginia will remain in the upslope
clouds for much of Friday which will keep temperatures in the
higher elevations from getting out of the 30s.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY NIGHT/...
As of 100 PM EDT Thursday...

Cold front will be well to the east Friday night with the upper-
level trough over New England lifting northeast. High pressure
begins to build in for Saturday within an area of zonal flow. After
a cool start Saturday morning in the 20s and 30s, will warm into 50s
and 60s under mostly clear skies and light southerly winds. By
Saturday night, another wave approaches the region from the west, in
turn will see increasing cloud cover and possibly a few showers
across the western mountains before it quickly exits on Sunday. In
its wake, a few mountain showers possible into Sunday morning along
with upslope stratus that will gradually clear throughout the day as
drier air settles back in for the close of the weekend.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
As of 100 PM EDT Thursday...

High pressure settles in for the first of next week in a largely
zonal flow pattern with passing waves remaining well to the north.
Temperatures gradually warm throughout the week as flow turns more
southerly in advance of another potential storm system mid-week. As
expected, guidance is all over the place with regards to timing and
placement with this system next week.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
As of 200 PM EDT Thursday...

A cold front trailed from eastern Ohio to the Florida Panhandle.
There were numerous showers and scattered thunderstorms ahead of
the front along with widespread MVFR ceilings. The front will be
crossing west to east through southwest Virginia, northwest
North Carolina and southeast west Virginia late this afternoon
and evening. The most likely time for thunderstorms will be
through 21Z/5PM at KLWB and KBLF and from 20Z/4PM-00Z/8PM and
KROA and KLYH. Winds were gusting out of the south from 190-210
degrees at 30 to 40 knots ahead of the front. Any of the
stronger thunderstorms will produce IFR visibility due to heavy
rain and will have wind gusts potentially up to 60 kts.

Behind the front winds will gradually turn to the west-
northwest. Strong pressure rises and a 40 to 50 knot low level
jet will produce surface wind gusts of 20 to 30 knots through
Friday afternoon. The upslope flow and and short wave in the
upper trough will produce MVFR to IFR ceilings along with rain
and snow showers. The best areal coverage of showers will be
from 03z/11PM to 09Z/5AM. Little improvement is expected in the
mountains on Friday. KLWB, and perhaps KBLF, will remain MVFR
through the 18Z end of the TAF forecast period.

Above average confidence for ceiling, visibility and wind.
Average confidence for the timing and location of
precipitation this afternoon and tonight.

Extended Discussion...

VFR conditions and lighter wind are expected for Friday night
and Saturday morning. MVFR clouds are expected in the mountains
Saturday afternoon through Sunday morning with a short wave
tracking through the long wave trough in the east. Conditions
improve behind this system for Sunday night through Monday
night. The next major weather system of significance does not
arrive until Tuesday or Wednesday.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...BMG
LONG TERM...BMG
AVIATION...AMS/KK
Hazardous weather outlook, Mar 31, 6:15 AM EDT, 10 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
615 AM EDT Thu Mar 31 2022

NCZ003>006-019-020-VAZ014-017>020-022>024-032>035-043>047-058-059-
011015-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Montgomery-Floyd-Craig-
Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-
Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham-
Halifax-Charlotte-
615 AM EDT Thu Mar 31 2022

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...Today and tonight.

There is a Slight Risk of severe thunderstorms today, mainly this
afternoon into the early evening. The main hazards with any severe
thunderstorms will be hail and damaging wind gusts. However, a
tornado or two will also be possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed to provide reports of severe
thunderstorms today, primarily this afternoon. Reports should be
submitted by phone by calling 1-866-215-4324, through our social
media platforms, by email at rnk.skywarn@noaa.gov, or online through
our "submit a storm report" located at www.weather.gov/rnk.

VAZ016-011015-
Carroll-
615 AM EDT Thu Mar 31 2022

This Hazardous Weather Outlook is for southwest Virginia.

.DAY ONE...Today and tonight.

There is a Slight Risk of severe thunderstorms today, mainly this
afternoon. The main hazards with any severe thunderstorms will be
hail and damaging wind gusts. However, an isolated tornado cannot be
ruled out.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed to provide reports of severe
thunderstorms today, primarily this afternoon. Reports should be
submitted by phone by calling 1-866-215-4324, through our social
media platforms, by email at rnk.skywarn@noaa.gov, or online through
our "submit a storm report" located at www.weather.gov/rnk.

WVZ508-011015-
Western Greenbrier-
615 AM EDT Thu Mar 31 2022

This Hazardous Weather Outlook is for southeast West Virginia.

.DAY ONE...Today and tonight.

There is a marginal risk of strong to severe thunderstorms today.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Snow showers are expected tonight and early Friday. Snow
accumulations are expected to be in the 1-2 inch range, confined
mainly to the higher western slopes.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation may be needed to provide reports of
strong to severe thunderstorms today. Reports should be submitted by
phone by calling 1-866-215-4324, through our social media platforms,
by email at rnk.skywarn@noaa.gov, or online through our "submit a
storm report" located at www.weather.gov/rnk.

NCZ001-002-018-VAZ010-012-WVZ042-043-011015-
Ashe-Alleghany NC-Watauga-Bland-Wythe-Mercer-Summers-
615 AM EDT Thu Mar 31 2022

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia and southeast West Virginia.

.DAY ONE...Today and tonight.

There is a marginal risk of strong to severe thunderstorms today.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation may be needed to provide reports of
strong to severe thunderstorms today. Reports should be submitted by
phone by calling 1-866-215-4324, through our social media platforms,
by email at rnk.skywarn@noaa.gov, or online through our "submit a
storm report" located at www.weather.gov/rnk.

VAZ011-013-WVZ044-507-011015-
Giles-Pulaski-Monroe-Eastern Greenbrier-
615 AM EDT Thu Mar 31 2022

This Hazardous Weather Outlook is for southwest Virginia and
southeast West Virginia.

.DAY ONE...Today and tonight.

There is a marginal risk of strong to severe thunderstorms today.
Hail and damaging wind gusts are the main hazards with any severe
thunderstorms.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation may be needed to provide reports of
strong to severe thunderstorms today. Reports should be submitted by
phone by calling 1-866-215-4324, through our social media platforms,
by email at rnk.skywarn@noaa.gov, or online through our "submit a
storm report" located at www.weather.gov/rnk.

VAZ007-009-015-011015-
Tazewell-Smyth-Grayson-
615 AM EDT Thu Mar 31 2022

This Hazardous Weather Outlook is for southwest Virginia.

.DAY ONE...Today and tonight.

here is a marginal risk of strong to severe thunderstorms today.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Limited spotter activation is possible. Reports should be submitted by
phone by calling 1-866-215-4324, through our social media platforms,
by email at rnk.skywarn@noaa.gov, or online through our "submit a
storm report" located at www.weather.gov/rnk.

RAB

In the hours before

Special weather statement, Mar 31, 3:25 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
325 PM EDT Thu Mar 31 2022

WVZ043-044-507-508-312000-
Western Greenbrier WV-Summers WV-Eastern Greenbrier WV-Monroe WV-
325 PM EDT Thu Mar 31 2022

...Strong thunderstorms will impact portions of
southwestern Greenbrier, northern Summers and northwestern Monroe
Counties through 400 PM EDT...

At 325 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Duo to near Jumping Branch. Movement was east
at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lewisburg...
Hinton...
Ronceverte...
Rainelle...
Alderson...
Rupert...
and Quinwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3804 8018 3762 8062 3766 8103 3770 8098
      3772 8097 3770 8091 3767 8090 3768 8088
      3773 8090 3774 8092 3777 8089 3782 8094
      3787 8081 3787 8075 3795 8081 3799 8077
      3802 8080 3809 8074 3808 8071 3811 8066
TIME...MOT...LOC 1925Z 274DEG 37KT 3806 8059 3771 8098

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

SH
Special weather statement, Mar 31, 3:46 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
346 PM EDT Thu Mar 31 2022

NCZ001-002-018-312015-
Ashe-Watauga-Alleghany-
346 PM EDT Thu Mar 31 2022

...SHOWERS WITH SMALL HAIL WILL AFFECT ALLEGHANY...CENTRAL WATAUGA
AND ASHE COUNTIES IN NORTHWESTERN NORTH CAROLINA...

There have been reports of small hail associated with the showers
moving through northwest North Carolina. These showers may develop into
thunderstorms.  If they strengthen, then expect hail to become larger,
along with strong wind gusts.

Between now and 415 PM be on the look out for wind gusts in
excess of 40 mph and small hail.

Locations which may be impacted include...
Boone...
Sparta...
Jefferson...
West Jefferson...
Lansing...
Glendale Springs...
and Laurel Springs.

LAT...LON 3658 8144 3656 8094 3643 8116 3643 8117
      3636 8126 3637 8132 3637 8136 3630 8137
      3628 8139 3629 8141 3626 8144 3620 8163
      3628 8175
TIME...MOT...LOC 1940Z 243DEG 37KT 3643 8140

11
Special weather statement, Mar 31, 3:46 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
346 PM EDT Thu Mar 31 2022

WVZ507-508-312000-
Western Greenbrier WV-Eastern Greenbrier WV-
346 PM EDT Thu Mar 31 2022

...A strong thunderstorm will impact portions of
north central Greenbrier County through 400 PM EDT...

At 346 PM EDT, Doppler radar was tracking a strong thunderstorm near
Leonard, or near Richwood, moving northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Leonard...
and Beartown State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3822 8036 3811 8036 3805 8027 3801 8043
      3811 8066 3827 8044
TIME...MOT...LOC 1946Z 237DEG 47KT 3814 8047

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

SH
Special weather statement, Mar 31, 4:01 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
401 PM EDT Thu Mar 31 2022

WVZ507-508-312030-
Western Greenbrier WV-Eastern Greenbrier WV-
401 PM EDT Thu Mar 31 2022

...Strong thunderstorms will impact portions of
central Greenbrier County through 430 PM EDT...

At 401 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Beartown State Park to near Meadow Bluff.
Movement was northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Renick...
Neola...
Falling Spring...
Beartown State Park...
Rorer...
Lewisburg Airport...
and Williamsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3805 8026 3804 8021 3804 8016 3806 8011
      3806 8000 3786 8017 3784 8066 3811 8036
TIME...MOT...LOC 2001Z 242DEG 49KT 3812 8030 3790 8055

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

SH
Special weather statement, Mar 31, 4:08 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
408 PM EDT Thu Mar 31 2022

WVZ044-312045-
Monroe WV-
408 PM EDT Thu Mar 31 2022

...A strong thunderstorm will impact portions of
central Monroe County through 445 PM EDT...

At 408 PM EDT, Doppler radar was tracking a strong thunderstorm over
Red Sulphur Spring, or 9 miles north of Peterstown, moving northeast
at 35 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Union...
Red Sulphur Spring...
Laurel Branch...
Wolfcreek...
Pickaway...
Wayside...
and Raines Corner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3769 8051 3754 8044 3747 8079 3751 8081
      3757 8076 3771 8060
TIME...MOT...LOC 2008Z 239DEG 29KT 3753 8074

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

SH
Special weather statement, Mar 31, 4:24 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
424 PM EDT Thu Mar 31 2022

VAZ019-WVZ044-507-312100-
Alleghany VA-Eastern Greenbrier WV-Monroe WV-
424 PM EDT Thu Mar 31 2022

...A strong thunderstorm will impact portions of
west central Alleghany County in west central Virginia, south central
Greenbrier and northeastern Monroe Counties in southeastern West
Virginia through 500 PM EDT...

At 424 PM EDT, Doppler radar was tracking a strong thunderstorm near
Organ Cave, or near Ronceverte, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Alleghany...
Lewisburg...
White Sulphur Springs...
Ronceverte...
Union...
Pickaway...
and Greenbrier River Trail.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3756 8058 3765 8065 3795 8024 3776 8012
TIME...MOT...LOC 2024Z 234DEG 42KT 3768 8049

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

SH

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 8:29 AM EDTSpecial Weather StatementRNKFloyd, Franklin, Patrick31 min
Mar 31, 8:53 AM EDTSpecial Weather StatementRNKGiles, Montgomery, Pulaski, City of Radford22 min
Mar 31, 9:00 AM EDTSpecial Weather StatementRNKFranklin30 min
Mar 31, 9:05 AM EDTSpecial Weather StatementRNKHenry, Patrick, City of Martinsville25 min
Mar 31, 9:28 AM EDTSpecial Weather StatementRNKAmherst, Bedford, Campbell, City of Buena Vista, City of Lynchburg32 min
Mar 31, 9:45 AM EDTSpecial Weather StatementRNKPittsylvania, City of Danville45 min
Mar 31, 10:26 AM EDTSpecial Weather StatementRNKCharlotte, Halifax34 min
Mar 31, 10:57 AM EDTSpecial Weather StatementRNKAppomattox33 min
Mar 31, 12:07 PM EDTSpecial Weather StatementRNKTazewell23 min
Mar 31, 12:38 PM EDTSpecial Weather StatementRNKBland37 min
Mar 31, 12:48 PM EDTSpecial Weather StatementRNKBland, Giles, Smyth, Tazewell57 min
Mar 31, 1:34 PM EDTSpecial Weather StatementRNKPatrick26 min
Mar 31, 2:09 PM EDTSpecial Weather StatementRNKCharlotte, Halifax51 min
Mar 31, 3:08 PM EDTSpecial Weather StatementRNKAlleghany, City of Covington37 min
Mar 31, 5:18 PM EDTSpecial Weather StatementRNKBath12 min
Mar 31, 5:23 PM EDTSpecial Weather StatementRNKMontgomery, Pulaski, City of Radford22 min
Mar 31, 5:24 PM EDTSpecial Weather StatementRNKAlleghany36 min
Mar 31, 5:53 PM EDTSpecial Weather StatementRNKBath22 min
Mar 31, 6:00 PM EDTSpecial Weather StatementRNKCarroll, Floyd, City of Galax60 min
Mar 31, 6:31 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem29 min
Mar 31, 7:36 PM EDTSpecial Weather StatementRNKFranklin24 min
Mar 31, 12:18 PM EDTSpecial Weather StatementRNKMercer, Summers27 min
Mar 31, 1:44 PM EDTSpecial Weather StatementRNKGreenbrier31 min
Mar 31, 1:52 PM EDTSpecial Weather StatementRNKMercer, Summers23 min
Mar 31, 2:24 PM EDTSpecial Weather StatementRNKMonroe36 min
Mar 31, 2:33 PM EDTSpecial Weather StatementRNKWebster12 min
Mar 31, 3:25 PM EDTSpecial Weather StatementRNKGreenbrier, Summers35 min
Mar 31, 3:46 PM EDTSpecial Weather StatementRNKGreenbrier14 min
Mar 31, 4:01 PM EDTSpecial Weather StatementRNKGreenbrier29 min
Mar 31, 4:08 PM EDTSpecial Weather StatementRNKMonroe37 min
Mar 31, 4:24 PM EDTSpecial Weather StatementRNKGreenbrier36 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2022Severe Thunderstorm Warnings in West Virginia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.